Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 23, 2000, 7:12 PM CDT for Calhoun County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 23, 2000, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calhoun County, IL
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS53 KLSX 240012
SVRSTL
ILC013-240100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT FRI JUN 23 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALHOUN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BELLEVIEW...MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH...
BELLEVIEW
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3941 9084 3939 9094 3923 9073 3919 9060
3939 9062What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:35 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 23, 3:35 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT FRI JUN 23 2000 IN LAST AFD MENTIONED THINKING ABOUT INCREASING POPS FOR BOTH SATURDAY AND SUNDAY. HAVE DECIDED ON FFA FOR MUCH OF CWFA BASED ON LATEST QPFERD PRODUCT AND COORD WITH SURROUNDING OFFICES. MSAS CONTINUES TO SHOW LI VALUES NEAR -10 AHEAD OF ONGOING CONVECTION AND RUC KEEPS THESE VALUES GOING INTO THE NIGHT. MODEL PRECIP FIELDS NOT IN AGREEMENT BUT ALL SUPPORT POSSIBILITY OF A HEAVY PRECIP EVENT THIS EVENING ACROSS NERN MO/SWRN IL AND OVERNIGHT ACROSS CENTRAL MISSOURI INTO AND NE OF STL METRO AREA. AS FOR THE WEEKEND...WILL NOT TRY TO TIME THE MOVEMENT AND INTERACTION OF SEVERAL SHORTWAVES...SFC TROFS...AND OUTFLOW BOUNDARIES. ALL MODELS KEEP A SFC FRONT WELL NW OF CWFA EVEN BY SUN MORNING...SO WILL KEEP PRECIP MENTION INTO MONDAY. LITTLE CHANGE TO HIGHS/LOWS AND LATER PERIODS. COORD WITH EAX...SGF...ILX...DVN. .STL...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND CENTRAL...NORTHEAST...AND EAST CENTRAL MISSOURI TONIGHT. SEVERE THUNDERSTORM WATCH 483 FOR NORTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS UNTIL 800 PM. LENNING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:30 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 45 min |
| Jun 23, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 47 min |
| Jun 23, 8:00 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 45 min |
| Jun 23, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Jun 23, 8:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
| Jun 23, 8:17 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 43 min |
| Jun 23, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 23, 8:49 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 41 min |
| Jun 23, 8:59 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Jun 23, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| Jun 23, 9:49 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 41 min |
| Jun 23, 11:01 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 44 min |
| Jun 24, 1:59 AM CDT | Flash Flood Warning | LSX | Calhoun, Clinton, Jersey, Madison, Marion, Saint Clair and 1 more | 4 hr |
| Jun 24, 5:20 AM CDT | Flash Flood Warning | LSX | Calhoun, Clinton, Jersey, Madison, Marion, Saint Clair and 1 more | 4 hr |
| Jun 24, 9:00 AM CDT | Flash Flood Warning | LSX | Clinton, Marion, Saint Clair, Washington | 4 hr |
| Jun 24, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 52 min |
| Jun 24, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 39 min |
| Jun 24, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin | 47 min |
| Jun 24, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 52 min |
| Jun 24, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Bond | 39 min |
| Jun 24, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 47 min |
| Jun 24, 3:52 PM CDT | Tornado Warning | LSX | Clinton | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.